Thunderstorm Wind, Washington
- When
- June 8, 3:21 PM EST
- Where
- Washington County, Whitehall
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.550, -73.417
Trees were blown down, and power lines were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 8, 4:32 AM EST, 10 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 532 AM EDT WED JUN 8 2005 .SHORT TERM (TODAY THROUGH TONIGHT)...ANOTHER ACTIVE DAY EXPECTED ACROSS THE ALY CWA. A STATIONARY FRONT WILL SLICE THE FA IN HALF AND ALIGN ITSELF ALONG THE MOHAWK VALLEY THIS AFTERNOON. AREAS NORTH OF THE FRONT WILL HAVE MORE CLOUDS AND HIGHS FROM THE MID 70S TO LOWER 80S WHILE AREAS SOUTH OF THE FRONT WILL HAVE MORE SUN WITH HIGHS FROM THE UPPER 80S TO LOWER 90S. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR FUTURE CONVECTION AS WELL AS FOR CONVECTION WHICH WILL BE MOVING EAST FROM THE EASTERN GREAT LAKES THIS MORNING. ELEVATED CAPES OF 1500-2000 J/KG AND HELICITIES BETWEEN 100 AND 200 MAY ALLOW 40-60 KT WINDS ALOFT TO MIX TO THE SURFACE. IN ADDITION PRECIPITABLE WATER VALUES RI8SE TO BETWEEN 1.5 AND 1.75 THIS AFTERNOON AND WITH TRAINING OF CELLS A STRONG POSSIBILITY...LOCALIZED RAINFALL AMOUNTS OVER 2 INCHES POSSIBLE. THE DECIDING FACTOR ON HOW STRONG THE STORMS BECOME APPEARS TO BE SURFACE DEWPOINTS AND THETA E RIDGE IN LOWER LEVELS. MODELS SUGGEST THAT DEWPOINTS WILL REACH CLOSE TO 70 IN MANY AREAS AND IF THIS HAPPENS CAPES WOULD BE OVER 2000 J/KG...BUT IF DEWPOINTS ONLY REACH MID 60S CAPES OF 1000-1500 J/KG EXPECTED AND ACTIVITY LESS WIDESPREAD. AT THIS POINT HAVE ADDED SMALL HAIL...STRONG GUSTY WINDS AND HEAVY RAIN TO FORECAST. ACTIVITY WILL CONTINUE INTO EVENING HOURS AND THEN GRADUALLY DISSIPATE OVERNIGHT WITH TEMPERATURES ONLY DROPPING INTO THE 60S. && .LONG TERM (THURSDAY THROUGH TUESDAY)...WARM PERIOD IN STORE AS LARGE RIDGE DOMINATES THE EASTERN US. SKILL WILL BE EVIDENCED BY HOW TO BEST TIME CONVECTIVE THREAT WITHOUT MENTIONING IT THROUGH THE ENTIRE PERIOD. THE RIDGE HAS BEEN PROGGED STRONGER WITH TIME AND EVENTUALLY ITS STRENGTH MAY SUPPRESS CONVECTION AT LEAST SOME OF THE TIME. LOOK LIKE A TYPICAL MID SUMMER PATTERN RATHER THAN EARLY TO MID JUNE. && .AVIATION...FRONTAL BOUNDARY ACROSS REGION WILL BE FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING AS IT BECOME STALLED ACROSS FORECAST AREA. CONVECTION MARCHING ACROSS MICHIGAN EARLY THIS MORNING WILL MOVE EASTWARD REACHING FORECAST EARLY AFTERNOON. THE CONVECTION WILL RIDE ALONG FRONTAL BOUNDARY. RIDGE BUILDS IN AND STRENGTHENS TODAY AND THURSDAY. HAVE CONVECTION IN TAFS FOR A COUPLE OF HOURS EARLY/MID AFTERNOON. OTHERWISE HAVE CB IN TAFS. PATCHY MVFR FOG EARLY THIS MORNING MAINLY IN RIVER VALLEYS. && .FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP TO 40 TO 50 PERCENT IN THE MID HUDSON VALLEY TODAY WITH 50 TO 60 PERCENT ACROSS THE REST OF THE LOCAL AREA. RH WILL INCREASE TO 85 TO 95 PERCENT OVERNIGHT WITH RISING DEW POINTS. RH WILL DROP TO AROUND 50 PERCENT ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS CONTINUE TO RUN BELOW NORMAL FOR EARLY JUNE. HUMIDITY LEVELS WILL BE ON THE RISE THIS AFTERNOON. AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN WARM/HUMID AIRMASS INTO THE WEEKEND. PRECIPITABLE WATER VALUES WILL BE ON THE INCREASE SO LOCALIZED HEAVY DOWNPOURS WILL OCCUR WITH THE STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 503 AM EDT WED JUN 8 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 503 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND ALONG A STATIONARY FRONT THAT WILL BE ALIGNED ALONG THE MOHAWK VALLEY BEGINNING EARLY TO MID AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS 45 TO 55 MPH AND HAIL AROUND A HALF INCH. IN ADDITION HEAVY DOWNPOURS ASSOCIATED WITH THE THUNDERSTORMS MAY PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WHICH MAY RESULT IN FLOODING OF POORLY DRAINED LOW LYING AREAS. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN... FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY ...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF HAIL...LIGHTING CAUSING INJURY OR DAMAGE OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
The Burlington radar (KCXX), 109 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down, and power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460343.